Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 252, NWS San Angelo, TX

June 19, 2019Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 19, 2019, 8:53 PM CDT for Coleman County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 8:53 PM CDT (01:53 UTC)
Expired
Jun 19, 2019, 9:30 PM CDT
In force
37 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:58 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3350 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.4
Supercell composite
18.2

Open this sounding in Storm Lab

The text

As transmitted.

766 
WUUS54 KSJT 200153
SVRSJT
TXC083-200230-
/O.NEW.KSJT.SV.W.0252.190620T0153Z-190620T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
853 PM CDT Wed Jun 19 2019

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  East central Coleman County in west central Texas...

* Until 930 PM CDT.

* At 852 PM CDT, a severe thunderstorm was located near Coleman, 
  moving east at 25 mph. At 850pm, law enforcement in Coleman 
  reported quarter size hail.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Law enforcement.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Coleman and Santa Anna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for west central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3171 9943 3184 9945 3193 9920 3170 9921
TIME...MOT...LOC 0152Z 261DEG 20KT 3180 9937 

HAIL...1.00IN
WIND...60MPH
 
$$

SK
1 follow-up statement
376 
WWUS54 KSJT 200222
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
922 PM CDT Wed Jun 19 2019

TXC083-200231-
/O.EXP.KSJT.SV.W.0252.000000T0000Z-190620T0230Z/
Coleman TX-
922 PM CDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLEMAN COUNTY
WILL EXPIRE AT 930 PM CDT...
                
The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and heavy rain are still possible with these thunderstorms.

A Tornado Watch remains in effect until midnight CDT for west central
Texas.

Remember, a Significant Weather Advisory is in effect for eastern 
Coleman County until 1015pm.

LAT...LON 3171 9943 3184 9945 3193 9920 3170 9921
TIME...MOT...LOC 0221Z 261DEG 20KT 3182 9919 

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:40 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 6:40 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
640 PM CDT Wed Jun 19 2019

.AVIATION...
/00Z TAFS/

Look for VFR conditions to dominate through 00Z Friday. Some
thunderstorms this evening, mainly along and north of a Sweetwater
to Brownwood line, may produce severe weather. Otherwise, weather
nil.

&&

.PREV DISCUSSION... /issued 237 PM CDT Wed Jun 19 2019/

SHORT TERM...
(Tonight and Thursday)

Temperatures have warmed to near 100 degrees in the Concho Valley
this afternoon, with mid to upper 90s for most other areas. The
one exception is areas north of I-20 where temperatures are in the
upper 80s to lower 90s behind an outflow boundary. In addition to
that outflow boundary, other fine line boundaries can be seen
across central portions of the CWA. The hot temperatures combined
with dewpoint values in the upper 60s to near 70 degrees is
resulting in very unstable conditions. MLCAPE values as of 2 PM
ranged from 2000 to 4000 J/kg, and DCAPE values in the 1500 to
2000 J/kg range. However, ridging/warm temperatures aloft were
holding Cu and storm development in check. Still think that storms
will develop between now and 6 PM this evening, generally along
and south of I-20, affecting mainly the Concho Vally, Heartland,
and Northwest Hill Country. Storm motion will generally be to the
east/southeast once storms develop. And with the instability
available, and 0-6 km shear in the neighborhood of 30 knots, some
of these storms will be capable of severe weather, with the main
concerns being large hail and damaging winds. A tornado or two
cannot be ruled out. Expect storms to move out of the area by
around Midnight tonight, if not earlier.

For tomorrow, the main story will be another day of hot weather.
Highs on Thursday are expected to warm into the mid 90s to near
105 degrees. Some areas will see Heat Index values as high as 105
to 110 degrees. With ridging strengthening aloft, thunderstorm
chances will lower once again. However, an isolated shower or
thunderstorm can't be ruled out considering how hot temperatures
are going to be.

LONG TERM...
(Friday through next Wednesday)

..One more hot day on Friday then thunderstorm chances increase
during the weekend...

(Friday)

Friday should be the last of the very hot days across the area.
Upper level ridging and will make for mostly sunny skies for much
of the day. A few rouge thunderstorms may develop by the late
afternoon across the Big Country and Northern Concho. Confidence
in this development is low, with only a less than 20 percent POP
chance mentioned across these areas. Highs on Friday will be in
the mid to upper 90s with some locations hitting triple digits.

(Saturday through next Wednesday)

A more typical summer setup will yield mostly sunny skies with the
threat for some isolated afternoon pop up thunderstorm activity.
weak ridging aloft will remain across the area on Saturday and we
can expect another sunny day with temperatures in the 90s. The
better chance for some increased thunderstorm activity will
arrive Sunday night, as an upper level disturbance swings across
the Texas Panhandle. Thunderstorms that do develop will have the
potential to produce strong downburst winds and heavy rainfall and
will be accompanied by frequent cloud to ground lightning.
Temperatures will be in the low to mid 90s on Sunday. Isolated
thunderstorm activity will remain in the forecast for Monday and
Tuesday afternoon, as the unstable atmosphere across the area will
support surface based initiation during peak heating hours. Do to
the isolated nature of this activity, POPs across the area will be
below 20 percent. With the increased cloud cover across the
region, temperatures will hold in the low 90s, with overnight lows
in the upper 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 71 102  76  98 /  40   5   0  10
San Angelo 	 73 104  75 100 /  30   0   0  10
Junction 	 74 100  74  96 /  20   0   5   5
Brownwood 	 73 101  74  96 /  50   5   5   5
Sweetwater 	 71 102  76 100 /  30   0   0  10
Ozona      	 71  99  74  94 /  30   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 19, 3:03 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
303 PM CDT Wed Jun 19 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
303 PM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are possible this afternoon
into tonight, mainly between the I-10 and I-20 corridors. Any
storms that develop will be capable of strengthening to severe
levels, with the main hazards being large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot conditions with temperatures of 100 to 105 degrees, and heat
index values as high as 110 degrees, will affect the area
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 19, 7:45 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
745 PM CDT Wed Jun 19 2019

TXZ127-128-139-140-200130-
Callahan TX-Coleman TX-Taylor TX-Brown TX-
745 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...NORTHWESTERN BROWN...
NORTHERN COLEMAN AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 830 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, or 20 miles southwest of Cisco, moving northeast at 35
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Atwell around 800 PM CDT.

Other locations impacted by this storm include Goldsboro, Us-
283 Near The Coleman-
Callahan County Line, Admiral, Lake Coleman and I-
20 Near The Callahan-Eastland County Line.

A Tornado Watch remains in effect until midnight CDT for west central
Texas.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3200 9971 3208 9972 3241 9945 3244 9911
      3208 9912 3208 9910 3198 9910
TIME...MOT...LOC 0044Z 218DEG 29KT 3214 9917
Local storm report, Jun 19, 7:46 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             SANTA ANNA              31.74N 99.32W
06/19/2019  E1.75 INCH       COLEMAN            TX   EMERGENCY MNGR

            LOTS OF WINDOWS AND WINDSHIELDS BLOWN OUT DO
            TO WIND DRIVEN HAIL.

&&

AW
Local storm report, Jun 19, 7:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             SANTA ANNA              31.74N 99.32W
06/19/2019  E1.75 INCH       COLEMAN            TX   EMERGENCY MNGR

            *** 3 INJ ***
            CORRECTS PREVIOUS HAIL REPORT FROM SANTA
            ANNA. LOTS OF WINDOWS AND WINDSHIELDS BLOWN
            OUT DO TO WIND DRIVEN HAIL. PERSONS IN A
            VEHICLE SUSTAINED INJURIES FROM WINDOWS
            BLOWING OUT.

&&

AW
Local storm report, Jun 19, 8:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
811 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             18 W COLEMAN            31.85N 99.58W
06/19/2019  E4.00 INCH       COLEMAN            TX   FIRE DEPT/RESCUE

            HAIL WAS REPORTED 18 MILES WEST OF COLEMAN
            ON HWY 153.

&&

AW
Local storm report, Jun 19, 8:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
835 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             SANTA ANNA              31.74N 99.32W
06/19/2019  E1.00 INCH       COLEMAN            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL FALLING IN TOWN.

&&

AW
Local storm report, Jun 19, 8:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             SANTA ANNA              31.74N 99.33W
06/19/2019  E1.75 INCH       COLEMAN            TX   TRAINED SPOTTER

            GOLFBALL TO SLIGHTLY LARGER HAIL IS
            CURRENTLY FALLING IN TOWN, OFF MAIN STREET.

&&

AW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:43 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels62 min
Jun 19, 7:44 PM CDTSpecial Weather StatementSJTColeman46 min
Jun 19, 7:45 PM CDTSpecial Weather StatementSJTCallahan45 min
Jun 19, 7:52 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman38 min
Jun 19, 8:19 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman56 min
Jun 19, 8:41 PM CDTSevere Thunderstorm WarningSJTBrown22 min
Jun 19, 8:49 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman45 min
Jun 19, 9:18 PM CDTSpecial Weather StatementSJTBrown57 min
Jun 19, 9:30 PM CDTSpecial Weather StatementSJTSan Saba60 min
Jun 20, 3:21 AM CDTHeat AdvisorySJTBrown, Callahan, Coke, Coleman, McCulloch, Mason and 5 more16 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.